Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 94, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Dec 7, 2011, 12:08 AM EST for Butler County, Montgomery County, Warren County, Ohio. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 12:08 AM EST (05:08 UTC)
- Expired
- Dec 7, 2011, 9:12 AM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Butler County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 47 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
640 WGUS41 KILN 070508 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1208 AM EST WED DEC 7 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER BELOW MIAMISBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC017-113-165-071320- /O.NEW.KILN.FL.W.0094.111207T0508Z-111207T1320Z/ /MBGO1.1.ER.111207T0330Z.111207T0600Z.111207T0720Z.UU/ 1208 AM EST WED DEC 7 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE GREAT MIAMI RIVER BELOW MIAMISBURG * UNTIL THIS MORNING. * AT 11 PM THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL REMAIN NEAR STEADY AROUND 17.1 FEET UNTIL ABOUT 1 AM THEN THE RIVER WILL FALL BELOW FLOOD STAGE BY 4 AM. * AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING OCCURS FROM SOUTH OF MIAMISBURG TO FRANKLIN...CARLISLE...TRENTON AND NEW MIAMI. WATER BEGINS TO SPILL ONTO LOW LYING ROADWAYS...MAINLY ALONG PORTIONS OF DAYTON OXFORD ROAD. $$
2 follow-up statements
033 WGUS81 KILN 070832 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 332 AM EST WED DEC 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER BELOW MIAMISBURG GREAT MIAMI RIVER AT MIAMITOWN SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON BIG DARBY CREEK AT DARBYVILLE OHC017-113-165-071632- /O.EXT.KILN.FL.W.0094.000000T0000Z-111207T1802Z/ /MBGO1.1.ER.111207T0330Z.111207T0730Z.111207T1202Z.UU/ 332 AM EST WED DEC 7 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER BELOW MIAMISBURG * UNTIL THIS AFTERNOON. * AT 2 AM THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER SUNRISE THIS MORNING. * AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING OCCURS FROM SOUTH OF MIAMISBURG TO FRANKLIN...CARLISLE...TRENTON AND NEW MIAMI. WATER BEGINS TO SPILL ONTO LOW LYING ROADWAYS...MAINLY ALONG PORTIONS OF DAYTON OXFORD ROAD. $$ OHC061-071632- /O.CON.KILN.FL.W.0083.000000T0000Z-111208T1541Z/ /MIAO1.1.ER.111205T2002Z.111206T1100Z.111208T0941Z.NO/ 332 AM EST WED DEC 7 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * UNTIL THURSDAY MORNING. * AT 2 AM THE STAGE WAS 17.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT STAGES NEAR 18.0 FEET, WATER APPROACHES SUMMER COTTAGES ALONG THE GREAT MIAMI RIVER NEAR MIAMITOWN. $$ OHC129-071632- /O.CON.KILN.FL.W.0090.000000T0000Z-111210T0224Z/ /CRCO1.1.ER.111206T0948Z.111207T1200Z.111209T2024Z.NO/ 332 AM EST WED DEC 7 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL FRIDAY EVENING. * AT 2 AM THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. * AT STAGES NEAR 18.5 FEET, FLOODING BEGINS NEAR THE OLD SHADY ACRES MOBILE HOME PARK NEAR BIG DARBY CREEK. FLOODING ALSO AFFECTS LOW LYING AREAS NEAR LITTLE WALNUT AND CANAL AND ISLAND ROADS. $$ OHC131-145-071632- /O.EXT.KILN.FL.W.0093.000000T0000Z-111210T0920Z/ /PKTO1.1.ER.111206T1519Z.111208T0600Z.111210T0320Z.NO/ 332 AM EST WED DEC 7 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL LATE FRIDAY NIGHT. * AT 3 AM THE STAGE WAS 20.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.6 FEET AROUND MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE MIDNIGHT. * AT STAGES NEAR 23.0 FEET, BACKWATER FLOODING WORSENS ALONG CREEKS FLOWING INTO THE SCIOTO RIVER. STRETCHES OF SEVERAL LOW LYING ROADS NEAR THE RIVER ARE FLOODED. SCIOTO AND CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING. $$ OHC049-097-129-071632- /O.EXT.KILN.FL.W.0091.000000T0000Z-111208T1837Z/ /DBVO1.1.ER.111206T1048Z.111207T1200Z.111208T1237Z.NO/ 332 AM EST WED DEC 7 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE BIG DARBY CREEK AT DARBYVILLE * UNTIL THURSDAY AFTERNOON. * AT 3 AM THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT STAGES NEAR 12.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY CREEK IN PICKAWAY...FRANKLIN AND MADISON COUNTIES. PORTIONS OF DARBY CREEK ROAD NORTH OF DARBYVILLE BECOME FLOODED. $$
908 WGUS81 KILN 071412 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 912 AM EST WED DEC 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER BELOW MIAMISBURG OHC017-113-165-071442- /O.CAN.KILN.FL.W.0094.000000T0000Z-111207T1802Z/ /MBGO1.1.ER.111207T0330Z.111207T0845Z.111207T1125Z.UU/ 912 AM EST WED DEC 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE GREAT MIAMI RIVER BELOW MIAMISBURG * AT 8 AM THE STAGE WAS 16.6 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 6, 7:39 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 6, 7:39 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
739 PM EST TUE DEC 6 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN ACROSS THE AREA ON WEDNESDAY AS LOW
PRESSURE PASSES TO OUR SOUTHEAST. THIS WILL EVENTUALLY BRING DRY
AND COOL CONDITIONS TO THE AREA THROUGH THURSDAY NIGHT. A WEAK
COLD FRONT MAY BRING SLIGHT CHANCES FOR SHOWERS ON FRIDAY...BEFORE
RETURNING HIGH PRESSURE BRINGS DRY WEATHER BACK TO THE AREA FOR
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
KILN SOUNDING THIS EVENING DISPLAYED A TYPICAL DRIZZLE SOUNDING
WITH PLENTY OF LOW LEVEL MOISTURE. LOCATIONS ACRS OUR WRN AND
NWRN ZONES ARE NEAR 32 DEGREES AND THUS WILL RESULT IN FREEZING
DRIZZLE HERE AS THERE IS A LACK OF ICE CRYSTALS IN THE MOIST LAYER
DUE THE TOP OF THE MOIST LAYER BEING WARMER THAN -10 C.
HOWEVER...WHAT IS COMPLICATING MATTERS IS THAT SATELLITE AND
MODEL TRENDS INDICATE THAT SOME DEEPER MOISTURE MAY PUSH SE FROM
OUR NW AND FROM OUR SE...SO SOME OF THE DRIZZLE/FREEZING DRIZZLE
MAY MIX WITH A FEW FLURRIES AS THESE CLOUDS MAY PROVIDE ENOUGH ICE
CRYSTAL SEEDING FOR SNOW FLAKES TO MAKE IT TO THE SURFACE. WILL
CONTINUE WITH THE FREEZING RAIN ADVISORY FOR OUR WRN/NWRN ZONES
DUE TO THE POSSIBILITY OF FREEZING DRIZZLE AND TEMPERATURES
HOVERING NEAR OR SLIGHTLY BELOW FREEZING. THE ADVISORY WILL BE IN
EFFECT UNTIL 4 AM AS HIGH RESOLUTION MODELS INDICATE THAT DRIZZLE
SHOULD BE TAPERING OFF BY THIS TIME. FOR LOCATIONS ACRS OUR FAR
SE...SOME WEAK WAA/ISENTROPIC LIFT MAY BRING A CHANCE OF LIGHT
RAIN OR LIGHT RAIN OR SNOW MIXED TOWARD MORNING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
UPDATED THE FORECAST ACRS THE FAR SE CWFA FOR WEDNESDAY AS ALL
MODELS INDICATE THAT THIS REGION SHOULD GET BRUSHED BY SOME PCPN
AS LOW PRESSURE TRACKS NE FROM THE CAROLINAS TO A POSITION OFF THE
MID ATLANTIC COAST BY WEDNESDAY EVENING. THIS WILL COMPLICATE
THINGS AS DRIER AIR WILL WORK IN FROM THE NORTHWEST BUT CLOUDS
WILL LINGER IN THE SOUTHEAST DUE TO AFOREMENTIONED SYSTEM. MODEL
SOUNDINGS INDICATE THE PCPN IN THE SE SHOULD BE A RAIN/SNOW MIX.
GIVEN TEMPERATURES ARE EXPECTED TO BE ABOVE FREEZING...AM NOT
LOOKING AT MUCH IN THE WAY OF SNOW ACCUMULATIONS. HIGHS ON
WEDNESDAY WILL RANGE FROM THE MID 30S TO NEAR 40.
A RIDGE OF HIGH PRESSURE WILL FINALLY BUILD INTO THE OHIO VALLEY
WEDNESDAY NIGHT. SKIES SHOULD CLEAR FROM NW TO SE. HIGH PRESSURE
WILL INFLUENCE THE AREA THROUGH THURSDAY WITH PARTLY CLOUDY SKIES
AND SEASONABLY COOL TEMPERATURES.
CLOUD COVER WILL INCREASE THURSDAY NIGHT AS A TROUGH MOVES TOWARD
THE GREAT LAKES. LIGHT SNOW MAY DEVELOP ACROSS THE NORTH FRIDAY
MORNING...AS AN UPPER LEVEL JET MAX SWINGS AROUND THE SOUTHEASTERN
EDGE OF THE TROUGH AND PLACES SOME OUR ZONES UNDER THE ASCENT
ASSOCIATED WITH THE RIGHT ENTRANCE REGION.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
CLIPPER WILL MOVE ACROSS THE REGION AT THE BEGINNING OF THE PERIOD.
SOME LIGHT SNOW OR FLURRIES ARE NOT OUT OF THE QUESTION WITH THIS
BUT THE BETTER PROBABILITY OF MEASURABLE SNOW WILL BE NORTH OF THE
FORECAST AREA. HIGH PRESSURE WILL BUILD IN BEHIND THIS SYSTEM
BRINGING COLDER BUT DRY CONDITIONS THROUGH THE WEEKEND. AS THE HIGH
MOVES OFF TO THE EAST ON MONDAY TEMPERATURES WILL MODERATE CLOSER TO
NORMAL. GUIDANCE SUGGESTS THAT THE AREA WILL BE BETWEEN A NORTHERN
STREAM AND SOUTHERN STREAM SHORT WAVE BY TUESDAY. CANNOT RULE OUT
SOME PRECIPITATION AT THAT POINT BUT UNCERTAINTIES IN EVOLUTION MAKE
PROBABILITIES QUITE LOW FOR NOW.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
FORECAST AREA WILL BE WEDGED BETWEEN A SURFACE RIDGE OF HIGH
PRESSURE TO OUR NORTHWEST AND A FRONTAL BOUNDARY AND WAVES OF LOW
PRESSURE TO OUR SOUTHEAST DURING THE NIGHT. ABUNDANT LOW LEVEL
MOISTURE REMAINS ACROSS THE TAF SITES...AND THIS WILL CONTINUE INTO
THE FIRST PART OF WEDNESDAY. MODELS CONTINUE TO SHOW WEAK LOW
LEVEL FORCING TO OCCUR THROUGH THE EARLY HOURS OF THE MORNING AS A
WEAK LOW LEVEL TROF AXIS PUSHES THROUGH THE REGION. THIS WILL BE
ENOUGH TO PRODUCE AREAS OF DRIZZLE...AND AREAS OF FREEZING WHERE
TEMPERATURES ARE AT OR SLIGHTLY BELOW FREEZING. ATTM...IT LOOKS
LIKE KDAY WILL BE THE ONLY TAF SITE THAT SHOULD BE COLD ENOUGH FOR
FREEZING DRIZZLE. THUS...IN THE SHORT TERM...IFR/LIFR CIGS AND
MVFR/IFR VSBYS CAN BE EXPECTED DUE TO LOW CIGS AND DRIZZLE.
DRIZZLE SHOULD SUBSIDE BETWEEN 09Z AND 12Z...LEAVING IFR CIGS AND
MVFR VSBYS. ON WEDNESDAY...SURFACE RIDGE TO OUR NORTHWEST WILL
BEGIN TO BUILD INTO OUR AREA. DRIER AIR WILL FILTER IN THROUGH
THE DAY...PUSHING LOW LEVEL MOISTURE OUT OF THE REGION.
OUTLOOK...MVFR CIGS POSSIBLE ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZING RAIN ADVISORY UNTIL 4 AM EST WEDNESDAY FOR OHZ026-034-
035-042>044-051>053-060>062.
KY...NONE.
IN...FREEZING RAIN ADVISORY UNTIL 4 AM EST WEDNESDAY FOR INZ050-058-
059-066-073.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN/LATTO
LONG TERM...
AVIATION...HICKMAN/LATTO/JGLHazardous weather outlook, Dec 6, 5:27 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 527 PM EST TUE DEC 6 2011 INZ050-058-059-066-073-OHZ026-034-035-042>044-051>053-060>062-072230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- 527 PM EST TUE DEC 6 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. DUE TO THE RECENT PROLONGED RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO CONTINUE TO EXCEED FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DUE TO THE RECENT PROLONGED RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO CONTINUE TO EXCEED FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ074-075-080-KYZ089>100-OHZ045-046-054>056-063>065-070>074-077>082- 088-072230- DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE- MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER- WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 527 PM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. DUE TO THE RECENT PROLONGED RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO CONTINUE TO EXCEED FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DUE TO THE RECENT PROLONGED RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO CONTINUE TO EXCEED FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:32 PM EST | Areal Flood Warning | ILN | Delaware | 26 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.